Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 12, NWS Medford, OR

March 23, 2011Jackson County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Mar 23, 2011, 2:37 PM PDT for Jackson County, Lake County, Oregon. It took effect at Mar 24, 2011, 9:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 2:37 PM PDT (21:37 UTC)
In effect from
Mar 24, 2011, 9:00 AM PDT
Expired
Mar 24, 2011, 2:00 PM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Jackson County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 112 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WWUS76 KMFR 232137
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
237 PM PDT WED MAR 23 2011

CAZ081-240545-
/O.UPG.KMFR.HW.A.0006.110324T1500Z-110325T0000Z/
/O.NEW.KMFR.HW.W.0008.110324T1300Z-110324T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
237 PM PDT WED MAR 23 2011

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: SOUTH WINDS WILL INCREASE THURSDAY MORNING AND PERSIST
  INTO EARLY THURSDAY AFTERNOON.

* WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

* IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG
  WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA
  VALLEY NEAR WEED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ031-240545-
/O.NEW.KMFR.WI.Y.0012.110324T1600Z-110324T2300Z/
CENTRAL AND EASTERN LAKE COUNTY-
237 PM PDT WED MAR 23 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PDT THURSDAY. 


* TIMING: SOUTH WINDS WILL INCREASE THURSDAY MORNING AND PERSIST
  THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. 

* IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG
  WINDS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN
  PAISLEY AND SILVER LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CC
4 follow-up statements
041 
WWUS76 KMFR 240543
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1043 PM PDT WED MAR 23 2011

CAZ081-241345-
/O.CON.KMFR.HW.W.0008.110324T1300Z-110324T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1043 PM PDT WED MAR 23 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT
THURSDAY. 

* TIMING: SOUTH WINDS WILL INCREASE THURSDAY MORNING AND PERSIST 
  INTO EARLY THURSDAY AFTERNOON. 

* WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED.

* IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG 
  WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA 
  VALLEY NEAR WEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ031-241345-
/O.CON.KMFR.WI.Y.0012.110324T1600Z-110324T2300Z/
CENTRAL AND EASTERN LAKE COUNTY-
1043 PM PDT WED MAR 23 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PDT THURSDAY.

* TIMING: SOUTH WINDS WILL INCREASE THURSDAY MORNING AND PERSIST 
  THROUGH THURSDAY AFTERNOON. 

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG 
  WINDS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
SVEN
441 
WWUS76 KMFR 241022
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
322 AM PDT THU MAR 24 2011

CAZ081-241800-
/O.CON.KMFR.HW.W.0008.110324T1300Z-110324T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
322 AM PDT THU MAR 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* TIMING: SOUTH WINDS WILL INCREASE THIS MORNING AND PERSIST INTO
  THIS AFTERNOON.

* WINDS: SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED. 

* IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG 
  WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA 
  VALLEY NEAR WEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ031-241800-
/O.CON.KMFR.WI.Y.0012.110324T1600Z-110324T2300Z/
CENTRAL AND EASTERN LAKE COUNTY-
322 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
PDT THIS AFTERNOON. 

* TIMING: SOUTH WINDS WILL INCREASE THIS MORNING AND PERSIST 
  THROUGH THIS AFTERNOON. 

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* IMPACTS: TRAVELERS ALONG HIGHWAY 31 MAY BE IMPACTED BY STRONG
  WINDS...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WRIGHT
255 
WWUS76 KMFR 241608
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
908 AM PDT THU MAR 24 2011

CAZ081-242100-
/O.CON.KMFR.HW.W.0008.000000T0000Z-110324T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...YREKA
908 AM PDT THU MAR 24 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* TIMING: SOUTH WINDS WILL PERSIST INTO THIS AFTERNOON THEN
  DECREASE AFTER 2 PM.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

* IMPACTS: TRAVELERS ON INTERSTATE 5 MAY BE IMPACTED BY STRONG 
  WINDS. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA 
  VALLEY NEAR WEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ026-242100-
/O.EXB.KMFR.WI.Y.0012.110324T1608Z-110324T2100Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
908 AM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: SOUTH WINDS WILL REMAIN GUSTY THROUGH THE REMAINDER OF
  THE MORNING...THEN DECREASE THROUGH THE EARLY AFTERNOON.

* WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. THE STRONGEST GUSTS WILL BE AROUND ASHLAND.

* IMPACTS: TRAVELERS ACROSS THE SOUTHEAST HALF OF JACKSON COUNTY
  INCLUDING AREAS FROM MEDFORD AND CENTRAL POINT SOUTHWARD...WILL
  EXPERIENCE POTENTIAL TRAVEL DIFFICULTIES IN HIGH PROFILE
  VEHICLES. SMALL TREE LIMBS MAY BREAK AND LOOSE OBJECTS SHOULD BE
  SECURED TO AVOID BEING BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ031-242300-
/O.CON.KMFR.WI.Y.0012.000000T0000Z-110324T2300Z/
CENTRAL AND EASTERN LAKE COUNTY-
908 AM PDT THU MAR 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

* TIMING: SOUTH WINDS WILL INCREASE THIS MORNING AND PERSIST 
  THROUGH THIS AFTERNOON. 

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED.

* IMPACTS: TRAVELERS ALONG HIGHWAY 31 MAY BE IMPACTED BY STRONG 
  WINDS...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STAVISH
832 
WWUS76 KMFR 242056
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
156 PM PDT THU MAR 24 2011

CAZ081-242200-
/O.EXP.KMFR.HW.W.0008.000000T0000Z-110324T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...YREKA
156 PM PDT THU MAR 24 2011

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

SOUTH WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL REMAIN BELOW
WARNING CRITERIA THROUGH THE REMAINDER OF THE DAY.

$$

ORZ031-242200-
/O.CAN.KMFR.WI.Y.0012.000000T0000Z-110324T2300Z/
CENTRAL AND EASTERN LAKE COUNTY-
156 PM PDT THU MAR 24 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL REMAIN BELOW
ADVISORY CRITERIA THROUGH THE REMAINDER OF THE DAY.

$$

ORZ026-242200-
/O.EXP.KMFR.WI.Y.0012.000000T0000Z-110324T2100Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
156 PM PDT THU MAR 24 2011

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

SOUTH WINDS HAVE DECREASED TO 5 TO 15 MPH AND WILL REMAIN BELOW
WARNING CRITERIA THROUGH THE REMAINDER OF THE DAY.

$$

MTS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 23, 9:22 AM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 23, 9:22 AM PDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
922 AM PDT WED MAR 23 2011

.SHORT TERM...A LOW PRESSURE CENTER IS LOCATED JUST OFF THE
NORTHERN CALIFORNIA COAST NEAR 40N 128W. THIS LOW IS BRINGING
MODERATE AND SOME HEAVY SNOW TO THE MOUNT SHASTA AREA. SNOW IS
FALLING DOWN TO AROUND 1500 FEET WITH SNOW ACCUMULATING MAINLY
ABOVE 2500 FEET ELEVATION. SNOW WILL CONTINUE IN THE MOUNT SHASTA
AREA THIS MORNING THEN DECREASE SOME THIS AFTERNOON BEFORE
INCREASING AGAIN THIS EVENING AND TONIGHT. OTHER AREAS...LIGHT RAIN
AND SNOW IS EXPECTED TO SPREAD NORTH TODAY AS THE LOW MOVES NORTH
ALONG THE COAST THEN INLAND THIS EVENING. SNOW LEVELS ARE
EXPECTED TO RISE TO 3500 TO 4000 FEET TODAY...ALTHOUGH LOWER SNOW
LEVELS NEAR 3000 FEET MAY CONTINUE NEAR MOUNT SHASTA. THEN SNOW
LEVELS LOWER AGAIN TONIGHT. SOME GUSTY WINDS WILL ACCOMPANY THIS
LOW...ESPECIALLY FOR HIGHER TERRAIN AND EAST OF THE CASCADES THIS
AFTERNOON.

A STRONGER LOW WILL MOVE INTO THE AREA FROM THE WEST THURSDAY.
MODELS ARE IN GOOD AGREEMENT ON THE TIMING AND STRENGTH OF THIS
LOW...BRINGING IT TO THE COAST LATE TONIGHT THROUGH THURSDAY
MORNING. THE LOW WILL GRADUALLY MOVE INLAND THURSDAY EVENING
THROUGH FRIDAY MORNING. THIS EVENT WILL BRING STRONG GUSTY WINDS
TO SOME AREAS AND MODERATE TO HEAVY SNOW INTO PORTIONS OF SISKIYOU
COUNTY. VERY HEAVY SNOW IS EXPECTED INTO MOUNT SHASTA AREA
THURSDAY MORNING. THE GFS AND NAM BOTH INDICATE A 70 TO 75 KT 800
MB SOUTHERLY JET BRINGING MOISTURE INTO MOUNT SHASTA. THIS MAY
YIELD 2 INCHES PER HOUR OF SNOW ABOVE 2500 TO 3000 FEET FOR THE
MOUNT SHASTA AREA. SNOW IS EXPECTED TO BE HEAVY IN WESTERN SISKIYOU
COUNTY AS WELL. OTHERWISE LIGHT TO MODERATE PRECIPITATION IS
EXPECTED ELSEWHERE. THIS FORECAST CYCLE WILL BE FOCUSED ON THIS
NEXT LOW AND THE AMOUNT OF SNOW...RAIN AND WIND THAT IT WILL
BRING TO THE AREA.

&&

.AVIATION...A LOW PRESSURE SYSTEM WILL MOVE NORTH ALONG THE COAST
TODAY AND TONIGHT BRINGING WIDESPREAD RAIN/SNOW TO NORTHERN
CALIFORNIA WITH LIGHT RAIN/SNOW NORTH INTO SOUTHERN OREGON.

VFR CONDITIONS THROUGH THIS AFTERNOON WITH ISOLATED MVFR CIGS IN
HEAVIER SHOWERS OVER SOUTHERN OREGON AND VFR WITH AREAS OF
MVFR/IFR CIGS OVER NORTHERN CALIFORNIA...WITH IFR CONCENTRATED
NEAR KMHS. VFR WITH AREAS OF MVFR CIGS DEVELOPING IN RAIN/SNOW THIS
EVENING AND TONIGHT...BETWEEN 03Z AND 06Z...ACROSS THE AREA AND
WIDESPREAD MVFR CIGS/VISIBILITIES NEAR KMHS.

AREAS OF MOUNTAINS OBSCURATIONS DEVELOPING OVER THE AREA TODAY
AND TONIGHT WITH WIDESPREAD MOUNTAIN OBSCURATIONS NEAR KMHS.

&&

.PREV DISCUSSION... /ISSUED 243 AM PDT WED MAR 23 2011/

DISCUSSION...

THE FOCUS OF EFFORT THIS MORNING CONTINUES TO BE ON THE DEVELOPING
WINTER STORM(S) FOR THE MOUNTAINS OF NRN CA. THE FIRST SYSTEM IS
NOW WRAPPING UP JUST OFFSHORE WITH THE SECOND HOT ON ITS HEELS OUT
AROUND 140W. RAPIDLY COOLING CLOUD TOPS ARE EVIDENT EAST OF THE
FIRST LOW PRESSURE CENTER OVER MUCH OF NRN CA ON IR SATELLITE ATM
AND INTENSIFYING RADAR ECHOES ARE PUSHING NORTHWARD THROUGH THE
STATE. QPF WITH THIS FIRST WAVE WILL BE HEAVY OVER THE SISKIYOUS,
TRINITIES, AND MOUNT SHASTA AND THE ONLY QUESTION IS WHERE SNOW
LEVELS WILL END UP. CURRENT SFC TEMP/DEWPT SPREADS INDICATE FZ
LEVELS ACROSS SISKIYOU COUNTY ARE AROUND 4KFT WHICH IMPLIES A SNOW
LEVEL AROUND 3000 FT. SNOW LEVELS WILL CERTAINLY BE LOWERED TO
3KFT AND PERHAPS EVEN LOWER DURING THE HEAVIEST PRECIP TODAY WHICH
COULD EASILY EXCEED 1 IN/HR SNOWFALL RATES FOR MUCH OF THE EVENT.
WHILE THE HEAVIEST SNOW IS STILL EXPECTED IN THE SHASTA AREA, QPF
GRIDS HAVE ALSO YIELDED WARNING SNOW AMOUNTS WITH THIS FIRST WAVE
OVER WRN SISKIYOU COUNTY. WHILE THERE MAY BE A FEW HR PERIOD
OVERNIGHT TONIGHT WHERE SNOW RATES DECREASE CONSIDERABLY, THE NEXT
SYSTEM WILL BE MOVING IN PRETTY RAPIDLY TOMORROW MORNING. THIS
SECOND WAVE WILL COME IN A LITTLE FURTHER NORTH AND WILL LIKELY
PRODUCE EVEN HEAVIER SNOWFALL OVER MUCH THE SAME AREA TOMORROW
AFTERNOON THROUGH TOMORROW NIGHT. FOR CLARITY'S SAKE, I DECIDED
JUST TO COVER THE WHOLE EVENT WITH ONE WARNING. WHEN ALL IS SAID
AND DONE, MOST AREAS ABOVE 3KFT IN SISKIYOU COUNTY WILL HAVE
ONE TO TWO FEET OF SNOW.

FOR THE CA EAST SIDE AND OREGON, THIS WILL BE LESS OF AN EVENT.
STILL HAVE FAIRLY HIGH POPS FOR MANY LOCATIONS OVER THE NEXT 48
HRS, BUT QPFS ARE MUCH LESS IMPRESSIVE. THAT SAID, GRIDS HAVE
YIELDED WARNING SNOW AMOUNTS IN THE KALMIOPSIS MOUNTAINS WITH THE
SECOND WAVE TOMORROW AND TOMORROW NIGHT. GIVEN THAT THIS OCCURS
OVER THE PEAKS AND IS EXPECTED TO BE WELL ABOVE THE ROAD SFCS AND
THUS PRODUCE NO IMPACTS, DECIDED NOT TO ISSUE ANY HIGHLIGHTS. IT
WILL TAKE A WHILE TO GET PRECIP GOING IN THE POPULATION CENTERS
(THE ROGUE VALLEY IN PARTICULAR) AS DOWNSLOPE EFFECTS DOMINATE
OVER OREGON. IN MEDFORD, WE MAY NOT SEE ANY PRECIPITATION REACH
THE VALLEY UNTIL TONIGHT, SO I LOWERED POPS CONSIDERABLY FOR
TODAY.

YET ANOTHER TROUGH LOOKS TO BE IN THE OFFING FOR SW OR/NRN CA OVER
THE WEEKEND. THIS LOOKS MORE TRADITIONAL AND WILL PROBABLY HIT THE
CASCADES MORE THAN CA THIS TIME. THE PROCESSION CONTINUES WITH
ANOTHER TROUGH/FRONT MON NIGHT AND TUE AND ALTHOUGH IT'S A WAYS
OUT, THIS ONE COULD BE PRETTY COLD. NEEDLESS TO SAY, THIS STRING
OF COOL WET WEATHER LOOKS LIKELY TO CONTINUE. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR CAZ081.
     WINTER STORM WARNING UNTIL 5 AM PDT FRIDAY ABOVE 3000 FEET FOR
     CAZ080-082.
     WINTER STORM WARNING UNTIL 5 AM PDT FRIDAY FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 PM
     PDT THURSDAY FOR PZZ356-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PDT SUNDAY
     FOR PZZ350-356-370.
     SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM THIS EVENING TO 11 AM
     PDT THURSDAY FOR PZZ350.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ376.
     HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 PM PDT
     THURSDAY FOR PZZ376.
     GALE WARNING FROM 5 PM THIS AFTERNOON TO 1 AM PDT THURSDAY FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
     AFTERNOON FOR PZZ376.

CC
Hazardous weather outlook, Mar 23, 5:17 AM PDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
517 AM PDT WED MAR 23 2011

CAZ083-232200-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
517 AM PDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TODAY AND THROUGH TONIGHT. SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-232200-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
517 AM PDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING ABOVE 3000 FEET IS IN EFFECT TODAY AND
THROUGH TONIGHT. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-232200-
CENTRAL SISKIYOU COUNTY-
517 AM PDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 23, 1:49 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
149 PM PDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     SNOW             6 ENE MOUNT SHASTA      41.36N 122.20W
03/23/2011  E8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            OVERNIGHT. VERY WET SNOW NOW.

0146 PM     SNOW             5 NW MOUNT SHASTA       41.37N 122.38W
03/23/2011  M3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            OVERNIGHT

0146 PM     SNOW             1 SSE MOUNT SHASTA      41.31N 122.31W
03/23/2011  E3.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            18HRS. AT 3.5K FT

0146 PM     SNOW             W DUNSMUIR              41.23N 122.27W
03/23/2011  E0.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            FELL AS RAIN SNOW MIX. SO SOME MELTED ON CONTACT. 4.5K FT

0146 PM     SNOW             2 WSW DUNSMUIR          41.23N 122.30W
03/23/2011  M1.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            1.5 ACCUM, BUT 2IN HAS FALLEN. AT 3.5K FT

&&

MOTTENWE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:33 AM PDTGale WarningMFR11 hr
Mar 23, 3:33 AM PDTHazardous Seas WarningMFR32 hr
Mar 23, 3:33 AM PDTSmall Craft Advisory for WindsMFR46 hr
Mar 23, 2:56 PM PDTGale WarningMFR20 hr

Nearby

Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.